Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 5656  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed26519    
    Printed446    
    Emailed25    
    PDF Downloaded910    
    Comments [Add]    
    Cited by others 23    

Recommend this journal


 

 REVIEW ARTICLE
Year : 2006  |  Volume : 52  |  Issue : 1  |  Page : 51-56

Drug-Induced Myocardial Infarction Secondary to Coronary Artery Spasm in Teenagers and Young Adults


Department of Cardiology and Cardiovascular Surgery, Hamad Medical Corporation Doha, Qatar

Correspondence Address:
Ayman AEI Menyar
Department of Cardiology and Cardiovascular Surgery, Hamad Medical Corporation Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 16534169

Rights and PermissionsRights and Permissions

There is no published registry for drug-induced acute myocardial infarction (AMI) with subsequent patent coronary angiogram in teenagers. To highlight the mechanism and impact of drug-induced MI with patent coronary arteries among teenagers who have relatively few coronary risk factors in comparison with older patients, we conducted a review of the literature. In this review most of the pertinent published (English and non-English) articles through the Medline, Scopus, Cochrane Database of Systematic Reviews, and EBSCO Host research databases from 1970 to 2005 have been revised. Teenagers and young adults with AMI and subsequent patent coronary angiogram were included. In those cases drug-induced coronary spasm was highlighted. Among 220 articles (>12000 cases) related with AMI with normal coronary angiogram, 50 articles (~100 cases) reported the role of drug in AMI secondary to coronary artery spasm (CAS). There is no well-conducted trial for AMI secondary to CAS in young adults but only a series of case reports, and the diagnosis in most of cases was based on the clinical and laboratory findings without provocation. CAS was associated with 12 illicit substances in teenagers (i.e., cocaine, marijuana, alcohol, butane, and amphetamine). Smoking is not only the initiative but also might harbor other illicit substances that increase the risk for CAS. Cocaine-associated AMI is the most frequent in various research papers. CAS was reported with 19 types of medications (i.e., over-the-counter, chemotherapy, antimigraine, and antibiotics) without strong relation to age. Despite drug-induced AMI being not a common event, attention to smoking and drugs in teenagers and young adults will have major therapeutic and prognostic implications.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow